Alert archive / Georgia / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 146, NWS Atlanta, GA
NWS Atlanta, GA issued this severe thunderstorm warning at Apr 26, 2006, 9:03 PM EDT for Carroll County, Douglas County, Fulton County, Georgia. It was in force for 27 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 26, 2006, 9:03 PM EDT (01:03 UTC)
- Expired
- Apr 26, 2006, 9:30 PM EDT
- In force
- 27 min
- Issued by
- NWS Atlanta, GA
- Area
- Counties, with a storm outline in the text
Counties Carroll County, GA, Douglas County, GA, Fulton County, GA
The radar
The Atlanta radar (KFFC), 35 km from the middle of the area, began a volume at 01:04 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 00:00Z, 1.1 hours before the alert went out and 39 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 169 J/kg
- Mixed-layer CIN
- -126 J/kg
- Mixed-layer LCL
- 769 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- 72 m²/s²
- 0-3 km storm-relative helicity
- 73 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS52 KFFC 270103 SVRFFC GAC045-097-121-270130- /O.NEW.KFFC.SV.W.0146.060427T0103Z-060427T0130Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE PEACHTREE CITY GA 903 PM EDT WED APR 26 2006 THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... DOUGLAS COUNTY IN NORTH CENTRAL GEORGIA FULTON COUNTY IN NORTH CENTRAL GEORGIA CARROLL COUNTY IN NORTHWEST GEORGIA * UNTIL 930 PM EDT * AT 900 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZED HAIL. THIS STORM WAS LOCATED NEAR MCWHORTER...AND MOVING EAST AT 35 MPH. * OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO PALMETTO AND FAIRBURN. IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT UNTIL AFTER THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6. LAT...LON 3369 8496 3351 8499 3351 8459 3363 8457 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 26, 7:50 PM EDT, 1 hour 13 minutes earlier.
Area forecast discussion, Apr 26, 7:50 PM EDT, 1 hour 13 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE PEACHTREE CITY GA 750 PM EDT WED APR 26 2006 .SHORT TERM...(TONIGHT THROUGH FRIDAY NIGHT) THREAT FOR SEVERE CONVECTION CONTINUES THROUGH EARLY EVENING. STORMS ACROSS EAST CENTRAL GEORGIA STILL APPEAR INHIBITED... PERHAPS DUE TO LACK OF STRONG LOW LEVEL CONVERGENCE. INSTABILITY STILL HIGH. WILL CONTINUE TO MONITOR. STORMS SHOULD DIMINISH AS INSTABILITY DECREASES TONIGHT. WILL CONTINUE HIGH POPS UNTIL AROUND 9PM THEN DROP THEM FROM THE WEST. GFS INDICATING WRAPAROUND PRECIP ACROSS FAR NE GA TONIGHT AND EARLY THUR MORNING. HAVE TAPERED THIS DOWN SOME BASED ON SLIGHTLY WEAKER UPPER LOW ON THE NAM AND WRF. ONCE FRONT MOVES THROUGH...SHOULD SEE COOLER AND DRIER CONDITIONS. TEMPERATURES WILL BE NEAR NORMAL THURS. BIAS-ADJUSTED MAV TEMPS USED EXCEPT FOR 3RD PERIOD WHERE MAV/MET BLEND USED TO RESOLVE DIFFERENCES IN THE GFS AND NAM 2M TEMPS. NW FLOW ALOFT PERSISTS WITH DEEP S/W TROUGH OVER THE MID-ATLANTIC ON FRIDAY. WAA PATTERN KICKS IN AHEAD OF NEXT TROUGH ON SAT MAINLY ACROSS NRN ZONES. CONTINUED FCST FOR CHC SHRA/TSRA ACROSS THE NORTH. .LONG TERM...(SATURDAY THROUGH WEDNESDAY) MAIN FEATURE IN THE LONG TERM IS LARGE TROUGH MOVING SLOWLY EAST THROUGH THE LOWER MS VALLEY AND INTO THE SOUTHEAST. STRONGEST FORCING TO MOVE THROUGH GA ON SAT NIGHT AND EARLY SUN PER LATEST GFS. THIS IS A TAD SLOWER THAN PREV MODEL RUNS. WILL NEED TO SEE IF TREND CONTINUES BEFORE TAKING POPS MUCH HIGHER. HAVE LIKELY POPS AS IT STANDS NOW. WEDGE LIKE PATTERN ALSO PROGGED TO DEVELOP AHEAD OF THIS SYSTEM. INSTABILITY STILL APPEARS MEAGER THIS WEEKEND BASED ON GFS AND DGEX. NOT SOLD ON THIS YET SO HAVE LEFT TSRA IN FCST...BUT IF GFS VERIFIES WILL NOT SEE ANY SVR STORMS THIS WEEKEND. TEMPS ON SUNDAY COULD STAY IN THE 60S ALL DAY. MAIN S/W SLIDES EAST SUN NIGHT...BUT UPR TROUGH STILL LINGERING OVER THE ERN U.S. THROUGH EARLY NEXT WEEK. SLT CHC POPS FOR LIGHT SHOWERS SEEM MORE THAN APPROPRIATE FOR THIS PATTERN. SNELSON && .AVIATION... CEILINGS SHOULD BE TRENDING DOWN TO IFR NOW THAT THE BOUNDARY LAYER HAS BECOME NEARLY SATURATED FROM SHOWERS AND THUNDERSTORMS. THIS SHOULD PERSIST THROUGH MUCH OF THE OVERNIGHT PERIOD EVEN AS PRECIP MOVES OUT OF OUR AREA. AREAS OF MVFR VISIBILITIES ARE ANTICIPATED IN BOTH PRECIP AND FOG UNTIL THE SURFACE FRONT CLEARS THROUGH. NO SIGNIFICANT FOG IS EXPECTED AFTER THE FRONT PASSES SINCE SURFACE WINDS SHOULD BE RELATIVELY STRONG. GUSTY WINDS AND SUBSIDENCE SHOULD BREAK UP THE LOW CLOUDS AROUND DAYBREAK. && .PRELIMINARY POINT TEMPS/POPS... ATLANTA 53 72 49 78 / 30 5 0 5 ATHENS 55 77 47 79 / 50 5 0 5 GAINESVILLE 56 73 49 76 / 50 20 5 5 ROME 51 76 45 80 / 30 5 5 5 COLUMBUS 56 78 50 81 / 20 0 0 5 MACON 56 77 50 80 / 40 0 0 5 && .FFC WATCHES/WARNINGS/ADVISORIES... NONE. && 13/15
Hazardous weather outlook, Apr 26, 11:00 AM EDT, 10 hours 3 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PEACHTREE CITY GA 1100 AM EDT WED APR 26 2006 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-271000- DADE-WALKER-CATOOSA-WHITFIELD-MURRAY-FANNIN-GILMER-UNION-TOWNS- CHATTOOGA-GORDON-PICKENS-DAWSON-LUMPKIN-WHITE-FLOYD-BARTOW- CHEROKEE-FORSYTH-HALL-BANKS-JACKSON-MADISON-POLK-PAULDING-COBB- NORTH FULTON-GWINNETT-BARROW-CLARKE-OCONEE-OGLETHORPE-WILKES- HARALSON-CARROLL-DOUGLAS-SOUTH FULTON-DEKALB-ROCKDALE-WALTON- NEWTON-MORGAN-GREENE-TALIAFERRO-HEARD-COWETA-FAYETTE-CLAYTON- SPALDING-HENRY-BUTTS-JASPER-PUTNAM-HANCOCK-WARREN-TROUP- MERIWETHER-PIKE-UPSON-LAMAR-MONROE-JONES-BALDWIN-WASHINGTON- GLASCOCK-JEFFERSON-HARRIS-TALBOT-TAYLOR-CRAWFORD-BIBB-TWIGGS- WILKINSON-JOHNSON-EMANUEL-MUSCOGEE-CHATTAHOOCHEE-MARION-SCHLEY- MACON-PEACH-HOUSTON-BLECKLEY-LAURENS-TREUTLEN-STEWART-WEBSTER- SUMTER-DOOLY-CRISP-PULASKI-WILCOX-DODGE-TELFAIR-WHEELER- MONTGOMERY-TOOMBS- 1100 AM EDT WED APR 26 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA. .DAY ONE...TODAY AND TONIGHT ...ISOLATED SEVERE THUNDERSTORMS ARE POSSIBLE OVER NORTH AND CENTRAL GEORGIA THIS AFTERNOON AND EVENING... .SYNOPSIS... A WEAK FRONTAL BOUNDARY STRETCHING ACROSS EXTREME NORTH GEORGIA WILL DRIFT SLOWLY SOUTH THROUGH THE STATE TODAY. .PRIMARY HAZARDS... THE PRIMARY THREAT WITH ISOLATED SEVERE THUNDERSTORMS WILL BE LARGE HAIL...FREQUENT LIGHTNING STRIKES...AND DAMAGING WINDS. THE BEST CHANCE FOR ISOLATED SEVERE STORMS WILL BE THIS AFTERNOON AND EVENING FOR AREAS ALONG AND SOUTH OF A COLUMBUS TO MILLEDGEVILLE LINE. .DISCUSSION... THERE IS A WEAK FRONTAL BOUNDARY DRAPED ACROSS EXTREME NORTH GEORGIA...ALABAMA...MISSISSIPPI LATE THIS MORNING. THIS FRONTAL BOUNDARY AND A DEVELOPING SURFACE LOW OVER THE TENNESSEE VALLEY ARE EXPECTED TO PUSH ACROSS GEORGIA THROUGH TONIGHT PROVIDING THE FOCUSING MECHANISM FOR WIDESPREAD SHOWERS AND THUNDERSTORMS. CAPES THIS AFTERNOON ARE EXPECTED TO BE IN THE 800 TO 1200 RANGE...WITH LIFTED INDICES AROUND MINUS 2 TO MINUS 4. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THERE WILL BE A CHANCE OF THUNDERSTORMS SATURDAY THROUGH MONDAY. OTHERWISE NO HAZARDOUS WEATHER EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTERS SHOULD MONITOR THE LATEST INFORMATION THIS AFTERNOON AND TONIGHT FOR POSSIBLE ACTIVATION ACROSS CENTRAL GEORGIA.
In the hours before
Special weather statement, Apr 26, 5:04 PM EDT, 3 hours 59 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 504 PM EDT WED APR 26 2006 GAZ067-262130- 504 PM EDT WED APR 26 2006 ...SIGNIFICANT WEATHER ALERT FOR 40 TO 50 MPH WINDS IN MERIWETHER COUNTY UNTIL 530 PM EDT... AT 501 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER SAINT MARKS...MOVING SOUTHEAST AT 20 MPH. RAINFALL AMOUNTS BETWEEN 1 TO 2 INCHES CAN BE EXPECTED WITH THIS STORM OVER THE NEXT HOUR AS IT MOVES ACROSS MERIWETHER COUNTY. SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE GREENVILLE AND WOODBURY. DRIVERS SHOULD USE CAUTION AS INTENSE RAINFALL MAY REDUCE VISIBILITIES. PONDING OF WATER ON ROADWAYS IS ALSO LIKELY. THE STORM IS EXPECTED TO WEAKEN OR MOVE OUT OF THE COUNTY BY 530 PM EDT.
Special weather statement, Apr 26, 5:27 PM EDT, 3 hours 36 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 527 PM EDT WED APR 26 2006 GAZ067>070-262245- 527 PM EDT WED APR 26 2006 ...SIGNIFICANT WEATHER ALERT FOR PEA-SIZE HAIL AND 40 TO 50 MPH WINDS IN UPSON...PIKE...LAMAR AND MERIWETHER COUNTIES UNTIL 645 PM EDT... AT 522 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER GREENVILLE...MOVING EAST AT 20 MPH. THIS STORM HAS THE POTENTIAL TO PRODUCE PEA SIZE HAIL...FREQUENT CLOUD-TO-GROUND LIGHTNING AND WIND GUSTS TO 40 MPH AS IT MOVES ACROSS UPSON...PIKE...LAMAR AND MERIWETHER COUNTIES. BRIEF HEAVY DOWNPOURS MAY CAUSE PONDING OF WATER ON ROADWAYS. THE STORM IS EXPECTED TO WEAKEN OR MOVE OUT OF THE COUNTY BY 645 PM EDT. SIGNIFICANT WEATHER ALERTS ARE ISSUED WHEN WINDS ARE EXPECTED TO REACH 40 TO 50 MPH...HAIL IS EXPECTED TO BE LESS THAN THE SIZE OF DIMES...OR SIGNIFICANT CLOUD-TO-GROUND LIGHTNING IS EXPECTED.
Special weather statement, Apr 26, 6:35 PM EDT, 2 hours 28 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 635 PM EDT WED APR 26 2006 GAZ004-262300- 635 PM EDT WED APR 26 2006 ...SIGNIFICANT WEATHER ALERT FOR 40 TO 50 MPH WINDS IN WHITFIELD COUNTY UNTIL 700 PM EDT... ...SIGNIFICANT WEATHER ALERT FOR PEA-SIZE HAIL AND 40 TO 50 MPH WINDS IN WHITFIELD COUNTY UNTIL 700 PM EDT... AT 633 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER COHUTTA...MOVING NORTHEAST AT 25 MPH. RAINFALL AMOUNTS BETWEEN 1 TO 2 INCHES CAN BE EXPECTED WITH THIS STORM OVER THE NEXT HOUR AS IT MOVES ACROSS WHITFIELD COUNTY. DRIVERS SHOULD USE CAUTION AS INTENSE RAINFALL MAY REDUCE VISIBILITIES. PONDING OF WATER ON ROADWAYS IS ALSO LIKELY. THE STORM IS EXPECTED TO WEAKEN OR MOVE OUT OF THE COUNTY BY 700 PM EDT.
Local storm report, Apr 26, 8:17 PM EDT, 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
817 PM EDT WED APR 26 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0800 PM HAIL 2 W LINDALE 34.19N 85.22W
04/26/2006 E1.75 INCH FLOYD GA EMERGENCY MNGR
OFF OF HW 27 SOUTH.
&&
EAVILALocal storm report, Apr 26, 8:32 PM EDT, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
832 PM EDT WED APR 26 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0820 PM HAIL 2 SE LINDALE 34.17N 85.16W
04/26/2006 E2.75 INCH FLOYD GA PUBLIC
0820 PM HAIL LINDALE 34.19N 85.18W
04/26/2006 E1.75 INCH FLOYD GA PUBLIC
DAMAGE TO CARS
&&
EAVILALocal storm report, Apr 26, 9:00 PM EDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
900 PM EDT WED APR 26 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0830 PM HAIL KINGSTON 34.24N 84.95W
04/26/2006 E0.75 INCH BARTOW GA PUBLIC
LASTED 5 MINUTES
&&
EAVILAThe office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 26, 8:04 PM EDT | Severe Thunderstorm Warning | FFC | Troup | 26 min |
| Apr 26, 8:16 PM EDT | Severe Thunderstorm Warning | FFC | Bartow, Floyd | 29 min |
| Apr 26, 8:26 PM EDT | Severe Thunderstorm Warning | FFC | Haralson, Polk | 34 min |
| Apr 26, 8:33 PM EDT | Severe Thunderstorm Warning | FFC | Meriwether, Troup | 27 min |
| Apr 26, 8:54 PM EDT | Severe Thunderstorm Warning | FFC | Bartow, Cherokee | 36 min |
Nearby
Severe Thunderstorm Warnings in Georgia, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.